Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Popped back, took shot of toradol. Suggested to take Advil. Feeling weakness and muscles feeling loose. What to do?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
Hi. I have a couple concerns that are all connected. 1) I had popped my back last week and went to the er. They gave me a shot of toradol after they said they were going to give me riboxin. Well, I asked them if i could take Advil with it. They said yes. Well, the next day, I figure out that I had toradol by calling them. I had reactions going on. Well, my concern now is... I still have weakness and my muscles are very loose. Even today, things are shaking that noramlly do not shake. I usually swim laps and walk. I can feel the difference. I am concerned that the muscle will not come back without a lot of work now. Is this true? Also, when I take Advil now it seems to make things weaker. Is this possible after this combination with Toradol and advil. ? THanks.
Posted Tue, 20 Aug 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 29 minutes later
Hi and welcome.
there are reported cases of such side effects after toradol or riboxin but this is rarely seen and usually there is no serious consequence.
it is not necessary to combine these 3 is recommended to give some corticosteroid or diazepam along with painkiller for such conditions.
but there is possibility that you muscle sympotms are related to nerve compression due to disc hernia or other spine pathology and in this case you need imaging tests to evaluate this. It can indicate something serious.
Muscle wasting starts after 5-7 days of inactivity and shaking and weaknes can be sign of muscle atrophy.
strength can be easily recovered but if there is nerve compresion as I mentioned then recovery may be prolonged.Unfortunately acupuncture,chiro and other methods are not enough in many cases so you need to consult neurologist or surgeon.
There is a rare syndrome called guillain Barre which can develop after some medicines and if there is progressing weakness with tingling you should rule this out. Wish you good health. If you have questions I ll be glad to help. Regards
Above answer was peer-reviewed by
Follow-up: Popped back, took shot of toradol. Suggested to take Advil. Feeling weakness and muscles feeling loose. What to do? 2 hours later
Will I injury things if I try to swim or other things? Last night I move some ribs in my back or something and it cut of my hand for hours. I still feel that sensation. I did have an MRI yesterday which was not a good experience. My tail bone was hurting badly. I usually can do those. But, it shows the weakness that I have. It was the new kind of MRI, in a chair. Which means, all my weight was on my tail bone. But, I usually have firm butt muscles but my back and butt muscles seem still weak after the Toradol.
Answered by Dr. Ivan R. Rommstein 1 hour later
swimming is alowed and can be helpful but you should not lift weight till symptoms subside. Also,don't lean forward,sleep with elevated upper body and don't use too soft matress.toradol actually cause muscle relaxation and you can feel it as weakness so this shouldn't worry you,it will pass in several days after drug is excreted. But hands cutting and similar may be concerning since this is not normal sensation.
it may indicate significant nerve compression. This kind of mri isn't more sensitive than mri in laying position. you should do emng of arm nerves if nothing is found on mri. some other neuropathies should be ruled out by certain blood tests and nerve biopsy.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor